# SDR 96ZZZX604

- Difficulty date: January 5, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N21258
- Make and model: Cessna 172M
- Aircraft serial: 17263917
- System (JASC): 2710 · Aileron Control System
- Part: Control Cable
- Condition: Failed
- Location: Right Aileron
- Part time: 2,220 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON NOVEMBER 11, 1995, AIRCRAFT EXPERIENCED WIND GUSTS AS HIGH AS 70 MPH FROM THE SOUTHEAST.  THE AIRPLANE WAS TIED DOWN HEADING 330 DEGREES AND BOTH THE RUDDER GUST LOCK AND THE PIN IN THE YOKE WERE IN PLACE.  THE NEXT DAY, THE RIGHT AILERON WAS DROOPING SLIGHTLY AND UPON GRASPING IT, THERE WAS NO QUESTION OF A SERIOUS PROBLEM.  UPON DISASSEMBLY, THE SHOP FOUND THE RIGHT AILERON CABLE BROKEN COMPLETELY.  THERE WAS EVIDENCE OF CONSIDERABLE RUST WHERE THE CABLE RUNS OVER THE OVERHEAD PULLEY AND IT IS PROBABLE SOME STRANDS OF THE CABLE WERE ALREADY BROKEN.  IT ALSO APPEARED THE PULLEY ITSELF WAS FROZEN OR TURNED VERY HARD.  EVERYTHING ON THE LEFT SIDE WAS OKAY.
